Communications in Analysis and Geometry

Volume 22 (2014)

Number 3

Relative Deligne cohomology and Cheeger-Simons characters

Pages: 573 – 593

DOI: http://dx.doi.org/10.4310/CAG.2014.v22.n3.a6

Author

Fabio Ferrari Ruffino (Departamento de Matemática, Universidade Federal de São Carlos, Brazil)

Abstract

In [1] the authors discuss two possible definitions of the relative Cheeger-Simons characters, the second one fitting into a long exact sequence. Here we relate that picture to the one of the relative Deligne cohomology groups, defined via the mapping cone: we show that there are three meaningful relative groups, and we analyze the corresponding definition of relative Cheeger-Simons characters in each case.We then extract another definition, corresponding to the one fitting into a long exact sequence in [1]. Finally, we show how the explicit formulas for the holonomy, the transgression maps and the integration can be extended to the relative case.

Full Text (PDF format)